Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 212, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 1999, 7:25 PM CDT for Rusk County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 30, 1999, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -273 m²/s²
- 0-3 km storm-relative helicity
- -316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WUUS1 KMSP 310030 RRA SVRMSP WIC107-310100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 725 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RUSK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 800 PM CDT * AT 725 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES EAST OF TONY...OR ABOUT 7 MILES EAST OF LADYSMITH...MOVING EAST AT 55 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TONY INGRAM HAWKINS GLEN FLORA CONRATH AT 725 PM DAMAGING WINDS WERE REPORTED AT LADYSMITH...WITH ROOFS TAKEN OFF. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:59 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT FRI JUL 30 1999
THUNDERSTORMS FORMING ALONG FRONT IN NW. SLOW MOVING LINE HAVE
ISSUED FLASH FLOOD WATCH FOR CENTRAL AND W CENTRAL. TIMING OF
STORMS SHOULD CLEAR NW THIS EVENING. WILL ALSO CONTINUE HEAT
ADVISORY THROUGH EVENING. CLEARING AND DRIER FOR REST OF
FORECAST.
.MSP...HEAT ADVISORY UNTIL 7 PM SOUTH CENTRAL MN AND WEST CENTRAL
WISCONSIN AND TWIN CITIES METRO...
FLASH FLOOD WATCH CENTRAL AND WEST CENTRAL...NW OF
CAMBRIDGE...BUFFALO...REDWOOD FALLS LINE.
SCOTTIn the hours before
Special weather statement, Jul 30, 7:16 PM CDT, 9 minutes before
MNZ041>045-047>052-054>059-064-065-073-310100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH NUMBER 610 FOR PART OF CENTRAL AND WEST CENTRAL MINNESOTA. THE WATCH IS NO LONGER IN EFFECT...NORTHWEST OF A REDWOOD FALLS... BUFFALO...CAMBRIDGE LINE. THE REMAINDER OF THIS WATCH...WHICH EXTENDS INTO EAST CENTRAL MINNESOTA IS DUE TO EXPIRE AT 8 PM. SCOTT
Special weather statement, Jul 30, 7:16 PM CDT, 9 minutes before
MNZ041>045-047>052-054>059-064-065-073-310100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH NUMBER 610 FOR PART OF CENTRAL AND WEST CENTRAL MINNESOTA. THE WATCH IS NO LONGER IN EFFECT...NORTHWEST OF A REDWOOD FALLS... BUFFALO...CAMBRIDGE LINE. THE REMAINDER OF THIS WATCH...WHICH EXTENDS INTO EAST CENTRAL MINNESOTA IS DUE TO EXPIRE AT 8 PM. SCOTT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 28 min |
| Jul 30, 7:49 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 41 min |
| Jul 30, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.